Drug interactions between dabigatran and Diltiazem Hydrochloride XR
|Diltiazem Hydrochloride XR (diltiazem)|
Interactions between your drugs
diltiazem ↔ dabigatran
Applies to:Diltiazem Hydrochloride XR (diltiazem) and dabigatran
DilTIAZem may increase the blood levels and effects of dabigatran. Combining these medications may increase the risk of anemia and bleeding complications. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Call your doctor promptly if you experience paleness, fatigue, dizziness, fainting, unusual bleeding or bruising, swelling, vomiting, blood in your urine or stools, headache, or weakness during treatment with these medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Diltiazem Hydrochloride XR (diltiazem)
Alcohol can lower your blood pressure and add to the effects of dilTIAZem. You may experience dizziness, lightheadedness, fainting, or a rapid heartbeat if you drink alcohol with dilTIAZem, especially when you first start taking the medication or just after a dose increase. Grapefruit juice may also increase the effects of dilTIAZem in some people by increasing its levels in the blood. You may want to limit alcohol intake and avoid excessive consumption of grapefruit and grapefruit juice during treatment with dilTIAZem. However, if you have been regularly consuming grapefruit or grapefruit juice with dilTIAZem, do not alter the amounts of these products in your diet without first talking to your doctor or other healthcare professional. Contact your doctor if your condition changes or you experience increased side effects of dilTIAZem such as headache, irregular heartbeat, swelling, unexplained weight gain, or chest pain. Orange juice is not expected to interact.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.